Announcement

Collapse
No announcement yet.

Steroids - First Time and Side Effects

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • katya
    replied
    Thanks Chemia and bunnyrabbit for the insight! I start Restasis next week. Fingers crossed!

    Leave a comment:


  • bunnyrabbit123
    replied
    Katya,
    I've been on Restasis for 8 mos. now. This is hardly a ringing endorsement but it has given me some tear film where I had none at this time last year . It's a drug that has taken a long time to have an effect for me. I still have to supplement this with systane balance and cold compresses on certain days. My Dr. just gave me an Rx for freshkote today and I'm reading the posts here on this and trying to decide if I want to spend the money on it.

    Leave a comment:


  • katya
    replied
    Chemia - I'm so glad you shared this experience! I thought I was the only one with that kind of reaction, and I was very nervous. Did you have any more luck with Restasis?

    Leave a comment:


  • katya
    replied
    Thanks guys! Today I tried FML (fluorometholone) and definitely did not have the same reaction as to lotemax, but I still feel slight eye pressure. I think I may take matters into my own hands and just stop with the steroids, give my eyes a rest, and then try Restasis. I wondered about the reaction to BAK as well.. has anyone else had a reaction that they are sure is caused by preservatives? What was it like? I'd also love to hear some Restasis success stories - I don't think I've read one yet. It looks like Restasis doesn't have preservatives, so maybe I'll get lucky with it. Thanks again!

    Leave a comment:


  • spmcc
    replied
    Originally posted by katya View Post
    Yesterday was my first day with Lotemax and as soon as I put in the first drop, my eyeballs felt like they were going to pop out of my face. I managed to get 4 drops in each eye throughout the day, but by nighttime the pressure was so bad that my entire face was throbbing feeling like it was going to burst. I also felt like my heart was pounding as if I'd drank too much caffeine.
    You may be having a reaction to BAK (benzalkonium chloride) which is the preservative used in Lotemax (and MANY other eye drops). My suggestion is to use only preservative-free drops (OTC and Rx) from now on.

    Wishing you the best.

    Leave a comment:


  • tearless2
    replied
    I am prone to sinus inflammation. Though, I never had a reaction like you did to taking FML and Lotemax. Are you sensitive to advil? Sometimes when I feel sinus pressure I use a netipot and then I take 2-3 advil and I have had success with that after about an hour.

    Leave a comment:


  • Mawsky
    replied
    Hi, OK I had a weird reaction to am antibiotic eye drop, I was actually a bit surprised that I would have such a systemic response to something I put in my eye, I did ask about it and the pharmacist actually said although it is a much lower dose that what you would take say orally, if you are sensitive to it it most definitely could cause a reaction, so I agree with you that your reaction was completely related to the drops, I swear sometimes they just don't listen to their Patients. I'm sorry I always forget what FML are ???? I know yould think I could remember that one? I did try the Restasis, and for me it burned so bad, and I think I was super sensitive to something in it also, because I had what I would consider an allergic type reaction to it. The thing is one person will react one way and another will have a completly different reaction to a medication. It's worth a try, I believe there are people helped very much by Restasis, if they were not it would not continue to be sold, basically they would be out of business because noone would refill their Rx's. My eyes are super sensitive to eye drops, and I have found that I can't use most of them, you just have to do whats best for you. Sorry you had such a rough time with them.

    Leave a comment:


  • katya
    started a topic Steroids - First Time and Side Effects

    Steroids - First Time and Side Effects

    Hi all,

    I just finally made a dryeyezone account to ask for help! I've been combing the forums and haven't seen anyone with this exact response to steroids.

    I've been diagnosed all over the place with dry eye from multiple doctors (first allergies, then nocturnal lagophthalmos, then MGD, and now super low tear production+MGD). My most recent doctor has put me on Lotemax 4x/day.

    Yesterday was my first day with Lotemax and as soon as I put in the first drop, my eyeballs felt like they were going to pop out of my face. I managed to get 4 drops in each eye throughout the day, but by nighttime the pressure was so bad that my entire face was throbbing feeling like it was going to burst. I also felt like my heart was pounding as if I'd drank too much caffeine.

    I called my doctor today and he said, at first, that my symptoms were unrelated. I told him that my eyes POUNDING as soon as I put in the drop seemed very related. So he said that maybe I would react better to FML. Today I tried one round of FML and found a similar but less severe effect. Now I just feel like I have acute sinus pressure (instead of sever whole-face pressure). It's very uncomfortable, but admittedly better than the Lotemax reaction.

    I skipped work today after not sleeping due to the pressure. I'm worried that FML will make work/life hard and I can't see spending the next month like this (it's a 4 wk prescription).

    Has this happened to anyone else????

    (My doctor says that if FML is too painful, I should stop steroids and go straight to Restasis.. my next course of drops. The forums on here don't have many nice things to say about Restasis either, so I'm worried).

Unconfigured PHP Module

Collapse

Working...
X

Debug Information